Alert archive / Nebraska / High Wind Warnings in 2010
High Wind Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 27, 2010, 3:42 AM MDT for 8 counties in Nebraska. It took effect at Oct 27, 2010, 8:00 AM MDT. It was in force for 10 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 27, 2010, 3:42 AM MDT (09:42 UTC)
- In effect from
- Oct 27, 2010, 8:00 AM MDT
- Expired
- Oct 27, 2010, 6:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 8:44 AM MDT | NON-TSTM WND GST 60 | 10 E Harrison, NE | SUSTAINED WIND SPEED 44 MPH |
| Oct 27, 9:14 AM MDT | NON-TSTM WND GST 60 | Chadron, NE | HIGHEST REPORTED GUST. SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 9 AM TO 11 AM. |
| Oct 27, 9:14 AM MDT | NON-TSTM WND GST 60 | Chadron, NE | SUSTAINED WIND SPEED 37 MPH |
| Oct 27, 9:14 AM MDT | NON-TSTM WND GST 60 | Chadron Airport, NE | SUSTAINED WIND SPEED 37 MPH |
| Oct 27, 9:34 AM MDT | NON-TSTM WND GST 58 | 26 Ne Harrison, NE | SUSTAINED WIND SPEED 39 MPH |
| Oct 27, 10:04 AM MDT | NON-TSTM WND GST 65 | 10 E Harrison, NE | SUSTAINED WIND SPEED 50 MPH |
| Oct 27, 10:46 AM MDT | NON-TSTM WND GST 67 | 15 S Chadron, NE | SUSTAINED WIND SPEED 36 MPH |
| Oct 27, 11:07 AM MDT | NON-TSTM WND GST 58 | Alliance Airport, NE | |
| Oct 27, 11:44 AM MDT | NON-TSTM WND GST 58 | 26 Ne Harrison, NE | SUSTAINED WIND SPEED 49 MPH |
| Oct 27, 12:04 PM MDT | HIGH SUST WINDS 45 | 26 Ne Harrison, NE | SUSTAINED WIND SPEEDS OF 44 TO 49 MPH FROM 1044 TO 1204 MDT |
| Oct 27, 12:36 PM MDT | NON-TSTM WND GST 65 | 15 S Chadron, NE | SUSTAINED WIND SPEED 48 MPH |
| Oct 27, 12:53 PM MDT | NON-TSTM WND GST 65 | 15 S Chadron, NE | SUSTAINED WIND SPEED 48 MPH |
| Oct 27, 1:01 PM MDT | NON-TSTM WND GST 56 | 1 S Dalton, NE | HIGHEST REPORTED GUST. SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 12 PM TO 4 PM. |
| Oct 27, 1:04 PM MDT | HIGH SUST WINDS 46 | 26 Ne Harrison, NE | GUSTING TO 56 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2569 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS75 KCYS 270942 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 342 AM MDT WED OCT 27 2010 ...VERY STRONG WINDS WILL AFFECT THE WESTERN NEBRASKA PANHANDLE TODAY... .STRONG WINDS IN THE UPPER ATMOSPHERE ALONG WITH A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE REGION WILL PRODUCE HIGH WINDS OVER THE WESTERN NEBRASKA PANHANDLE TODAY. NEZ002-003-019>021-054-055-095-096-280000- /O.NEW.KCYS.HW.W.0011.101027T1400Z-101028T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 342 AM MDT WED OCT 27 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING. * TIMING...FROM 8 AM TO 6 PM TODAY. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THE VERY STRONG WINDS WILL CREATE HAZARDOUS TRAVEL IN THE WESTERN NEBRASKA PANHANDLE TODAY. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS AND SUDDEN GUSTS. ALSO...THE STRONG WINDS MAY HELP TO QUICKLY SPREAD ANY UNCONTROLLED OUTDOOR FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
2 follow-up statements
768 WWUS75 KCYS 271904 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 104 PM MDT WED OCT 27 2010 ...STRONG WINDS WILL CONTINUE TO AFFECT THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON... .STRONG WINDS ALOFT ALONG WITH A LARGE PRESSURE DIFFERENCE WILL PRODUCE HIGH WINDS OVER THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. NEZ002-003-019>021-054-055-095-096-280000- /O.CON.KCYS.HW.W.0011.000000T0000Z-101028T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 104 PM MDT WED OCT 27 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TODAY. * TIMING...UNTIL 6 PM TODAY. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THE VERY STRONG WINDS WILL CREATE HAZARDOUS TRAVEL IN THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. THOSE TRAVELING WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS AND SUDDEN GUSTS. ALSO...THE STRONG WINDS MAY HELP TO QUICKLY SPREAD ANY UNCONTROLLED OUTDOOR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ JAMSKI
554 WWUS75 KCYS 272350 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT WED OCT 27 2010 NEZ002-003-019>021-054-055-095-096-280100- /O.EXP.KCYS.HW.W.0011.000000T0000Z-101028T0000Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 550 PM MDT WED OCT 27 2010 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS HAVE STARTED TO SUBSIDE ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING...THEREFORE...THE HIGH WIND WARNING WILL EXPIRE AT 6 PM. FOR THE REMAINDER OF THIS EVENING...LOCALLY BREEZY CONDITIONS ARE EXPECTED THROUGH 8 PM WITH GUSTY WINDS UP TO 45 MPH. LIGHTER WEST TO NORTHWEST WINDS BELOW 15 MPH ARE EXPECTED BY MIDNIGHT TONIGHT. $$ TT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 26, 9:41 PM MDT, 6 hours 1 minute earlier.
Area forecast discussion, Oct 26, 9:41 PM MDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 941 PM MDT TUE OCT 26 2010 .UPDATE...TONIGHT... MINOR UPDATES TO PRECIPITATION CHANCES FOR THE REST OF THE OVERNIGHT. EXPECT SNOW SHOWERS...WITH LITTLE ACCUMULATION...TO CONTINUE THROUGH THE NIGHT IN THE MOUNTAINS. MIDNIGHT SHIFT WILL NEED TO ASSESS THE NEED FOR A WIND HIGHLIGHT AGAIN IN THE NEBRASKA PANHANDLE AS THE MODELS CONTINUE TO SUPPORT AT LEAST GUST POTENTIAL. THE REST OF THE FORECAST LOOKS ON TRACK SO HAVE NOT MADE SIGNIFICANT CHANGES THIS EVENING. && .AVIATION...06Z TAF ISSUANCE... VFR WILL GENERALLY PREVAIL OVERNIGHT...WITH STILL A LOW PROBABILITY CHANCE FOR MVFR CEILINGS NEAR KRWL AFTER MIDNIGHT...AND ALSO NEAR LINGERING SNOW SHOWER ACTIVITY ACROSS ALBANY AND LARAMIE COUNTIES. MOUNTAIN OBSCURATION WILL AGAIN BE PRESENT OVER THE HIGHEST TERRAIN IN THE SNOWY AND SIERRA MADRE RANGES. && PREV DISCUSSION... /ISSUED 143 PM MDT TUE OCT 26 2010/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT WINDS REMAIN VERY CLOSE TO HIGH WIND CRITERIA ACROSS THE WARNED AREA SO WILL KEEP HIGH WIND WARNING AND ADVISORY AS IS AND LET IT EXPIRE AT 6 PM. NW CYCLONIC FLOW WILL OCCUR ALOFT TONIGHT WITH THE UPPER LOW OVER THE GREAT LAKES REGION. THIS PATTERN WILL CONTINUE THROUGH WED. COOL TEMPERATURES WILL OCCUR ONCE AGAIN ON WED. SURFACE GRADIENT WILL BE WEAKER ACROSS THE WYOMING PORTION OF THE CWA ON WED...BUT WILL REMAIN STRONG OVER THE NEB PANHANDLE. A WIND ADVISORY WILL BE LIKELY AGAIN FOR THE NEB PANHANDLE ON WED. WEST TO NORTHWEST FLOW WILL BE ALOFT WED NIGHT AND THUR AS AN UPPER RIDGE CONTINUES TO BUILD OVER THE WESTERN U.S. A THERMAL RIDGE WILL ALSO BEGIN TO MOVE INTO THE AREA ON THUR WHICH WILL RESULT IN A WARM UP ACROSS THE CWA. BESIDES SOME SNOW SHOWERS IN THE MOUNTAINS TONIGHT...DRY CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA WED THROUGH THUR NIGHT. ADDITIONAL SNOWFALL AMOUNTS IN THE SOUTHERN MOUNTAINS WILL BE FROM 2 TO 4 INCHES BY WED MORNING. HIGH TEMPERATURES WILL BE AROUND 5 DEGREE BELOW NORMAL ON WED...AND 4 TO 7 DEGREES ABOVE NORMAL ON THUR. LONG TERM...FRIDAY THROUGH TUESDAY. FRIDAY...MILD DAY WITH MAXIMUM TEMPERATURES IN THE MID 50S WEST TO LOWER 70S EAST WITH 700 MB TEMPERATURES NEAR 6 CELSIUS AND 1000-500 MB THICKNESSES NEAR 5690 METERS UNDER THE MID AND UPPER LEVEL RIDGE AXIS. SATURDAY...RIDGE AXIS ALOFT MOVES OVER THE WESTERN HIGH PLAINS FROM NORTH DAKOTA SOUTHWARD THROUGH WESTERN KANSAS WITH SOUTHWEST FLOW ALOFT ACROSS WYOMING AND NEBRASKA...CONTINUING THE MILD WEATHER WITH HIGH TEMPERATURES IN THE 50S AND 60S WITH 1000-500 MB THICKNESSES NEAR 5670 METERS. ISOLATED TO SCATTERED SHOWERS IN THE AFTERNOON IN CARBON COUNTY DUE TO OROGRAPHICS AND IN ADVANCE OF THE APPROACHING SHORTWAVE TROUGH FROM THE GREAT BASIN STATES. SUNDAY...BRISK ZONAL FLOW ALOFT EVIDENT ON THE GFS WHILE ECMWF HAS A MORE AMPLIFIED TROUGH ACROSS THE GREAT BASIN. IN EITHER EVENT...WILL SEE ISOLATED TO SCATTERED SHOWERS ACROSS OUR WESTERN COUNTIES AND MOUNTAINS DUE TO OROGRAPHICS WITH DRY WEATHER ELSEWHERE. WILL BE A WINDY DAY DUE TO GRADIENTS. MONDAY...PRIMARY TROUGH AXIS ALOFT MOVES INTO THE CENTRAL PLAINS STATES WITH ONLY SOME OROGRAPHIC SHOWERS EXPECTED ACROSS THE NORTHERN LARAMIE RANGE AND SNOWY RANGE IN THE NORTHWEST FLOW ALOFT PATTERN. MAXIMUM TEMPERATURES IN THE UPPER 40S TO LOWER 60S WITH 1000-500 MB THICKNESSES NEAR 5580 METERS. TUESDAY...GREAT BASIN AND ROCKY MOUNTAIN RIDGE AXIS ALOFT PREVAILS. HIGH TEMPERATURES IN THE 50S AND 60S WITH 1000-500 MB THICKNESSES NEAR 5700 METERS. DRY WITH LIMITED LOW AND MID LEVEL MOISTURE AND SUBSIDENCE FROM RIDGE ALOFT. FIRE WEATHER...WINDY CONDITIONS WILL CONTINUE ACROSS THE DISTRICT FROM LATE THIS AFTERNOON INTO EARLY EVENING. WINDS WILL NOT BE AS STRONG OVER THE WY PORTION OF THE DISTRICT ON WED...BUT WILL STILL BE GUSTY. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE NEB PANHANDLE ON WED...WHERE WINDS WILL BE SIMILAR TO TODAYS. RHS WILL REMAIN ABOVE CRITICAL VALUES ON WED AND CONSIDERABLE SNOW HAS FALLEN IN THE SOUTHERN MOUNTAINS. MUCH DRYER AIR WILL MOVE INTO THE AREA ON THUR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE/AVIATION...CARPENTER SHORT TERM/FIRE WEATHER...KMD LONG TERM...SAR
Hazardous weather outlook, Oct 26, 10:24 PM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1024 PM MDT TUE OCT 26 2010 NEZ002-003-019>021-055-095-096-WYZ101>115-271715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY- 1024 PM MDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 40 MPH ALONG AND WEST OF THE LARAMIE RANGE FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST OR NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ054-WYZ116>119-271715- KIMBALL-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1024 PM MDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
High Wind Warnings in Nebraska, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.